Alert archive / Minnesota / Beach Hazards Statements in 2018
Beach Hazards Statement 8, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 25, 2018, 3:49 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jun 25, 2018, 4:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2018, 3:49 AM CDT (08:49 UTC)
- In effect from
- Jun 25, 2018, 4:00 AM CDT
- Expired
- Jun 25, 2018, 8:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WHUS43 KDLH 250849 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 349 AM CDT Mon Jun 25 2018 MNZ037-WIZ001-260100- /O.NEW.KDLH.BH.S.0008.180625T0900Z-180626T0100Z/ Carlton/South St. Louis-Douglas- 349 AM CDT Mon Jun 25 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...Park Point Beach and Wisconsin Point. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ JTS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 12:39 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 25, 12:39 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1239 AM CDT Mon Jun 25 2018
.UPDATE...
Issued at 1237 AM CDT Mon Jun 25 2018
Updated for the 06z Aviation Discussion below.
&&
.SHORT TERM...(This evening through Monday)
Issued at 330 PM CDT Sun Jun 24 2018
At 330 PM, skies were generally partly sunny across the Northland.
High pressure continued to build into the region, as a weak
boundary was located near the southwest portion of the CWA. There
was a wide range in temperatures today due to the cool northeast
winds off Lake Superior. It was generally in the lower 50s in the
coastal regions, with 60s and 70s across the rest of the region.
The focus for tonight and Monday will be the potential for a few
showers and thunderstorms. Think the best chance of seeing a few
light showers this evening will be in the Brainerd Lakes region,
with the chance of precipitation expanding northward from that
area to the International border by later tonight.
A few showers and thunderstorms will continue to be possible in
western portions of the CWA on Monday, as a shortwave moves along
the western part of Minnesota. Still have some concern that we may
need POP's further east, but the consensus was generally to keep
POP's in the west at this point. After lows in the 40s to lower
50s tonight, temperatures will generally be in the 70s on Monday.
The exception will once again be near Lake Superior.
.LONG TERM...(Monday night through Sunday)
Issued at 330 PM CDT Sun Jun 24 2018
By Monday evening the closed low will over Nebraska with a large
swath of rain occurring with the low across the Nation's mid section.
The rain will be reaching into the northland late Monday night and
Tuesday.
Tuesday night the low will move across central Wisconsin into lower
Michigan by morning, ending the rain from west to east. However, a
northern stream shortwave will move across far northern MN and
possibly cause some showers along the international border.
The next system will be soon to follow. A western long wave trough
will dig into the southwestern U. S. This trough will bring showers
and storms to the region though the rest of the period. There will
be an increase in humidity through the week. Dewpoints will be
climbing through the 50s on Friday and into the 60s and maybe even
70s on Saturday. By Thursday a strong low level jet develops ahead
of the system. The GFS has a 50 knot 8h wind progged at 06z Friday.
These winds will be riding right over the baroclinic zone. By that
time could see some very unstable air over the region. Overnight
severe thunderstorms a possibility over the northland...especially
over a part of northeast MN that moves into northwest Wisconsin late
Thursday night with more Friday and maybe even Saturday. However,
the GFS has the strongest instability while the ECMWF and Canadian
showing much less.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1239 AM CDT Mon Jun 25 2018
Easterly flow out of high pressure over Ontario has kept conditions
VFR across the Northland into the late evening hours. Most of the
Northland was also dry with a shower over our southwest area near
BRD. An upper low was over the Northern Plains and a weaker
shortwave may cause some additional showers to occur over parts of
the area later tonight and into Monday, with chances highest over
western areas. A thunderstorm could also occur. Guidance remains
mixed on how much MVFR clouds may develop overnight and we backed
off a bit more on the development except toward KBRD due to a
drier easterly flow. By Monday afternoon, mainly VFR conditions
are expected, and they will last into Monday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 46 66 52 62 / 20 20 40 50
INL 48 76 56 74 / 10 20 10 20
BRD 54 77 60 69 / 30 30 50 50
HYR 50 78 59 68 / 10 10 50 60
ASX 43 65 53 65 / 10 10 40 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 4 PM CDT this afternoon for LSZ144-
145.
&&
UPDATE...JTS
SHORT TERM...DAP
LONG TERM...CLC
AVIATION...Melde/JTSHazardous weather outlook, Jun 24, 10:49 PM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Duluth MN 1049 PM CDT Sun Jun 24 2018 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1049 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight A few thunderstorms are possible in the Brainerd Lakes region tonight. The storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gusty northeast winds will lead to conditions favorable for rip currents for the beaches of Duluth and Superior on Monday. There are chances of thunderstorms Monday through Tuesday night and again during a few other periods for the remainder of the work week. Storms are not expected to be severe, but some periods of heavy rainfall and lightning will be possible. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation will not be needed tonight. LSZ121-140>148-251030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 1049 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Tonight northeast winds will make for high waves and dangerous boating conditions, especially for small craft, over far western Lake Superior into Monday. Please see the Small Craft Advisory for more details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Northeast winds will continue over far western Lake Superior Monday creating hazardous conditions, especially for small craft. A Small Craft Advisory remains in effect for the Twin Ports area through Monday afternoon. There is a chance of thunderstorms Monday night through Tuesday night. The main threat will be lightning. Another Small Craft Advisory will likely be needed early in the work week as well. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Beach Hazards Statements in Minnesota, 2018Beach Hazards Statements in Wisconsin, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.